MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SYNERGY? XD; CORONARY DRUG-ELUTING STENT

BOSTON SCIENTIFIC CORPORATION SYNERGY? XD; CORONARY DRUG-ELUTING STENT
Model Number H7493941832250
Medical Device Problem Codes Break (1069); Difficult to Remove (1528); Difficult to Advance (2920)
Health Effect - Clinical Codes Foreign Body In Patient (2687); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/18/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that shaft break and difficulty removal occurred.The target lesion was located in the moderately tortuous and severely calcified distal right coronary artery (rca).Following successful atherectomy and pre-dilatation, a 2.50 x 32mm synergy xd drug-eluting stent was selected for use.The device was difficult to deliver to the lesion through a non-boston scientific guide extension catheter due to tortuosity.Upon inflation and deployment, the inflation device lost pressure, and it was discovered that the stent shaft snapped.After several failed attempts to snare the device fragments, the broken distal shaft, balloon, and stent had to be secured up against the rca with an additional stent.The proximal portion of the device was removed.The procedure was completed with a different device.There were no patient complications reported.
 
Event or Problem Description
 
Additional Manufacturer Narrative
This report was amended to update international medical device regulators forum (imdrf) codes.Incomplete coding of this event was identified during a retrospective review of complaints associated with capa-8580, which focused on identifying and remediating incomplete coding of events.Device analysis results device technical analysis: the device was not returned for analysis; therefore, a technical analysis could not be performed.Device history review: it was confirmed that this device met manufacturing specification prior to distribution and there are no manufacturing deviations which could have contributed to the reported event.Labeling review: review of the instructions for use (ifu) confirmed there was relevant content and sufficient guidance with respect to the circumstances described within this complaint.No updates are required to the ifu as a result of this event.Risk review: a risk review was performed, and it confirmed that the event was defined in the risk documentation.This event type has been accounted for during product risk analysis to support acceptable risk benefit for the product.Investigation conclusion: this investigation is assigned a most probable investigation conclusion code of adverse event related to procedure.This conclusion code is based on the event description.Upon inflation and deployment, the inflation device lost pressure, and it was discovered that the stent shaft snapped.It is most likely that procedural challenges, such as device interactions with other devices and interactions with potential challenging lesion anatomy likely contributed to the complaint event and after several failed attempts to snare the device fragments, the broken distal shaft, balloon, and stent had to be secured up against the rca with an additional stent.The reported shaft break is indicative of excessive force being applied to the delivery system during several attempts to deliver while encountering tortuosity.

Brand Name
SYNERGY? XD
Common Device Name
CORONARY DRUG-ELUTING STENT
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
mark mischke
4100 hamline ave n
arden hills, MN 55112
7634941632
MDR Report Key20643681
Report Number2124215-2024-68226
Device Sequence Number7367303
Product Code NIQ
UDI-Device Identifier08714729980841
UDI-Public08714729980841
Combination Product (Y/N)Y
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
P150003
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/07/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2026
Device Model NumberH7493941832250
Device Catalogue NumberH7493941832250
Device Lot Number0034016544
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/18/2024
Supplement Date Received by Manufacturer03/13/2026
Initial Report FDA Received Date11/08/2024
Supplement Report FDA Received Date04/07/2026
Date Device Manufactured04/30/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GUIDELINER GUIDE EXTENSION CATHETER; GUIDELINER GUIDE EXTENSION CATHETER
Outcome Attributed to Adverse Event Other;
Patient SexUnknown